Alert archive / Georgia / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 80, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 5, 2006, 2:54 PM EDT for Berrien County, Tift County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2006, 2:54 PM EDT (18:54 UTC)
- Expired
- May 5, 2006, 3:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Berrien County, GA, Tift County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 051855
SVRTAE
GAC019-277-051930-
/O.NEW.KTAE.SV.W.0080.060505T1854Z-060505T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
254 PM EDT FRI MAY 5 2006
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA
SOUTHEASTERN TIFT COUNTY IN SOUTH CENTRAL GEORGIA
* UNTIL 330 PM EDT
* AT 249 PM EDT(149 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED ABOUT 8 MILES SOUTH OF TIFTON...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ENIGMA BY 300 PM EDT...
ALAPAHA BY 310 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3128 8341 3135 8343 3133 8346 3134 8352
3144 8352 3146 8315 3139 8313 3132 8306
3126 8304
$$
12-WATSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:53 PM EDT, 1 minute earlier.
Area forecast discussion, May 5, 2:53 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 253 PM EDT FRI MAY 5 2006 .SYNOPSIS...ACTIVE WEATHER GOING AT THIS TIME ACROSS THE FORECAST AREA WITH SOME STORMS PRODUCING BRIEF GUSTY WINDS AND SOME SMALL HAIL. NO REPORTS OF ANYTHING SEVERE JUST YET. AREA RADARS NOW SHOWING MAIN LINE OF ACTIVITY MOVING EAST OF TALLAHASSEE AND APPROACHING OUR EASTERNMOST ZONES. LOOKING BACK TO THE WEST WE ARE SEEING A FEW STRONG TO SEVERE STORMS DEVELOP ACROSS THE PANHANDLE. SHORTWAVE TROF NOW MOVING THROUGH THE FORECAST AREA PROVIDING SOME LIFT...BUT BEHIND THE MAIN LINE OF CONVECTION UP IN SE ALABAMA...NOT TO MUCH IS GOING ON JUST YET. THIS MAY CHANGE LATER THIS EVENING. && .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT). MODELS CONTINUE TO BE IN SOMEWHAT DECENT AGREEMENT ABOUT THE SYNOPTIC FEATURES...BUT DIFFER IN THE DETAILS. THE GFS AND NAM BOTH SHOW THE WEAK FRONTAL BOUNDARY SAGGING THROUGH THE FORECAST AREA AND POSSIBLY CLEARING A VLD TO PFN LINE BY DAYBREAK SATURDAY. EVEN IF THE FRONT DOESNT GET THROUGH...IT IS LIKELY NOT MUCH WET WEATHER WILL OCCUR ON SATURDAY AS WE WILL BE BETWEEN TWO STORM SYSTEMS. IN FACT...I WAS TEMPTED TO GO WITH A DRY FORECAST IN MY EASTERN ZONES...BUT DECIDED TO GO WITH AN AVERAGE OF THE MAV/MET MOS WHICH YIELDS AROUND 20 PERCENT. TEMPS ARE IN GOOD AGREEMENT BETWEEN THE TWO. AS WE MOVE INTO SATURDAY NIGHT...THE NAM/GFS BOTH SHOW INCREASING MOISTURE FROM THE WEST AND FOR THIS REASON THINK IT WOULD BE GOOD TO KEEP IN SOME SLIGHTLY HIGHER POPS...ESPECIALLY WESTERN SECTIONS. THE LAST IN A SERIES OF WAVES WILL BE MOVING OUR WAY AND WILL LIKELY BE IMPACTING US ON SUNDAY. FOR SUNDAY...BEST CHANCE OF POPS WILL BE IN OUR NORTHERN ZONES. THERE HAS BEEN SOMEWHAT OF A BIG SHIFT IN THE MODELS TODAY IN THAT MOST OF THE UPPER SUPPORT AND DYNAMICS NOW APPEARS TO BANK NORTHEAST INTO THE UPPER TENNESSEE RIVER VALLEY. THIS IN TURN MEANS THAT THE COLD FRONT ASSOCIATED WITH THIS LOW PRESSURE SYSTEM WILL BE SLOW TO PASS THROUGH THE AREA AS WE HEAD INTO SUNDAY NIGHT. WILL KEEP POPS UP SUNDAY NIGHT IN THE GA ZONES TO AROUND 40 PERCENT AND THEN 30 POPS ELSEWHERE. WILL SEE RAIN STARTING TO COME TO AN END WESTERN SECTIONS AROUND DAYBREAK ON MONDAY. && .LONG TERM...(MONDAY THROUGH FRIDAY). RAIN CHANCES WILL END FROM WEST TO EAST MONDAY AS THE FRONT AND UPPER TROUGH EXIT OUR CWA. WEAK HIGH PRESSURE BUILDS INTO THE REGION TUESDAY...WITH WEST-EAST RIDGE AXIS POSITIONED FROM THE NE GULF ACROSS CNTRL FL INTO THE WRN ATLANTIC FOR THE REMAINDER OF THE PERIOD. THIS PATTERN PROMOTES A MOIST SWLY FLOW FAVORABLE FOR SCATTERED MAINLY AFTN/EVE CONVECTION. ON THURSDAY AND FRIDAY...A CLOSED LOW OVER UPPER MIDWEST PINWHEELS THROUGH THE GREAT LAKES WITH ASSOCIATED TROUGH DEEPENING OVER THE ERN STATES. THIS WILL DRIVE A COLD FRONT INTO OUR CWA AT THAT TIME...BUT IT APPEARS IT WILL HANG UP OVER OUR FL ZONES ON FRIDAY. ABOVE AVERAGE TEMPS WILL CONTINUE DURING THE PERIOD. && .MARINE...WINDS AND SEAS WILL BE HIGHER IN AND NEAR THUNDERSTORMS THAT DEVELOP OVER THE COASTAL WATERS. OUTSIDE OF THESE THUNDERSTORMS...WINDS AND SEAS WILL LIKELY BE BELOW CAUTION CRITERIA UNTIL SUNDAY WHEN AN APPROACHING LOW PRESSURE AREA WILL INCREASE WINDS AND SEAS TO 15 TO 20 KNOTS AND 4 TO 5 FEET. WINDS AND SEAS WILL DECREASE AS THE PRESSURE GRADIENT RELAXES ON MONDAY. && .FIRE WEATHER...WITH PLENTY OF LOW LEVEL MOISTURE...NO FIRE WEATHER CONCERNS ANTICIPATED FOR THE NEXT SEVERAL WAYS. && .AVIATION...THUNDERSTORMS WILL BE ENDING BY DARK AT ALL TERMS...WITH SOME LOW STRATUS COMING IN WITH IFR CONDITIONS LIKELY AT ALL TERMS TOWARD MORNING. FOG MAY ALSO BE A PROBLEM AT THE TERMS AND WILL GO WITH 1/2SM AT TLH AND 2 TO 3 SM ELSEWHERE. FOR TOMORROW...VFR CONDITIONS RETURN BY MID MORNING AND CONTINUE THROUGH THE 18Z TAF CYCLE WITH RAIN CHANCES TO LOW TO MENTION. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 65 87 67 86 / 40 20 30 40 PANAMA CITY 71 84 71 82 / 30 30 30 50 DOTHAN 64 86 66 82 / 30 30 40 50 ALBANY 63 85 66 84 / 40 20 40 60 VALDOSTA 64 86 66 85 / 40 20 30 50 CROSS CITY 64 87 65 87 / 30 20 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. AVIATION/FIRE WX...WATSON PUBLIC/MARINE...GODSEY
Hazardous weather outlook, May 5, 5:05 AM EDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 505 AM EDT FRI MAY 5 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-061000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 405 AM CDT FRI MAY 5 2006 /505 AM EDT FRI MAY 5 2006/ THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT LOCATED FROM THE TENNESSEE VALLEY TO NORTH TEXAS WILL DRIFT SOUTHWARD INTO CENTRAL ALABAMA AND GEORGIA BY THIS EVENING. THIS FRONT WILL LIFT AN INCREASINGLY MOIST AND UNSTABLE AIR MASS TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS OVER MUCH OF THE REGION...ESPECIALLY DURING THE AFTERNOON HOURS. THERE IS THE POTENTIAL FOR A FEW STRONG STORMS PRODUCING TORRENTIAL DOWNPOURS...STRONG WINDS AND SMALL HAIL...MAINLY FROM SOUTHEAST ALABAMA INTO SOUTHWEST GEORGIA. THERE IS A MODERATE RISK FOR RIP CURRENTS TODAY ALONG THE PANHANDLE BEACHES. PERSONS SHOULD ENTER THE WATER ONLY IF THEY ARE EXPERIENCED WITH SWIMMING IN THE SURF. IF CAUGHT IN A RIP CURRENT...MOVE ACROSS THE CURRENT IN A DIRECTION FOLLOWING THE SHORELINE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE COLD FRONT WILL STALL OVER SOUTHERN ALABAMA AND GEORGIA ON SATURDAY. A SURFACE LOW PRESSURE WAVE WILL DEVELOP ON THE FRONT TO THE WEST AND PULL IT NORTHWARD AS A WARM FRONT SATURDAY NIGHT. THUNDERSTORM CHANCES INCREASE FROM WEST TO EAST ON SUNDAY AS A COLD FRONT APPROACHES...AND EVENTUALLY MOVES THROUGH THE REGION ON MONDAY. A WEAK HIGH PRESSURE RIDGE WILL DOMINATE THE AREA TUESDAY AND WEDNESDAY. A MOIST ONSHORE FLOW WILL INTERACT WITH WEAK DISTURBANCES ALOFT AND THE SEA BREEZE TO DEVELOP SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY DURING THE AFTERNOON AND EVENING. BY THE END OF THE WEEK...ANOTHER LOW PRESSURE SYSTEM WILL MOVE ACROSS THE DIXIE STATES DRAGGING A COLD FRONT TOWARD THE AREA. WHILE NO WIDESPREAD SEVERE WEATHER IS EXPECTED...ISOLATED STRONG STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEB SITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 8-JAMSKI
In the hours before
Special weather statement, May 5, 1:09 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 109 PM EDT FRI MAY 5 2006 FLZ016-017-051815- GADSDEN-LEON- 109 PM EDT FRI MAY 5 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GADSDEN AND LEON COUNTIES... * UNTIL 215 PM EDT AT 108 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF TALLAHASSEE...MOVING EAST AT 20 MPH. THIS STORM WILL BE NEAR... TALLAHASSEE BY 115 PM EDT. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 12-WATSON
Special weather statement, May 5, 1:27 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 127 PM EDT FRI MAY 5 2006 GAZ157-051815- GRADY- 127 PM EDT FRI MAY 5 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GRADY COUNTY IN SOUTHWEST GEORGIA... * UNTIL 215 PM EDT AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF PELHAM TO WHIGHAM...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF PELHAM TO 9 MILES WEST OF CAIRO...MOVING EAST AT 25 MPH. SMALL HAIL UP TO THE SIZE OF DIMES...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 38-GODSEY
Special weather statement, May 5, 2:06 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 206 PM EDT FRI MAY 5 2006 FLZ018-051830- JEFFERSON- 206 PM EDT FRI MAY 5 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR JEFFERSON COUNTY... * UNTIL 230 PM EDT AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES EAST OF WOODVILLE...OR 16 MILES NORTHEAST OF SAINT MARKS...MOVING EAST AT 25 MPH. DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 12-WATSON
Special weather statement, May 5, 2:16 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 216 PM EDT FRI MAY 5 2006 GAZ127-129-051900- TIFT-WORTH- 216 PM EDT FRI MAY 5 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR TIFT AND WORTH COUNTIES... * UNTIL 300 PM EDT AT 211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TY TY...OR 9 MILES EAST OF SYLVESTER... MOVING EAST AT 25 MPH. THIS STORM WILL BE NEAR... TIFTON BY 235 PM EDT. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 12-WATSON
Special weather statement, May 5, 2:37 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 237 PM EDT FRI MAY 5 2006 FLZ019-051915- MADISON- 237 PM EDT FRI MAY 5 2006 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR MADISON COUNTY... * UNTIL 315 PM EDT AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF MONTICELLO...MOVING EAST AT 20 MPH. THIS STORM WILL BE NEAR... MADISON BY 300 PM EDT. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 12-WATSON
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 1:41 PM EDT | Severe Thunderstorm Warning | TAE | Grady | 21 min |
| May 5, 6:33 PM EDT | Severe Thunderstorm Warning | TAE | Miller | 27 min |
| May 5, 7:07 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Mitchell | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.